Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Postaccutaneoilyskin

Post Accutane Oily Skin And Hair Returning?

Recommended Posts

Hi everyone,

I'm about a month and a half past my accutane treatment and I've suddenly experienced oily skin and hair. I've always been extremely oily pre-accutane, and while I was on accutane my skin was soft, normal, and not oily at all (I never had to blot! compared to blotting excessively prior to accutane). I love the results that I had during accutane since I did not experience many of the side affects at all. But now that I am done with it I noticed that lately my skins been feeling heavy and when I swipe my fingers across my nose and forehead it would be a very sticky, greasy type of oil (which was not the kind of oily skin I had before taking accutane). Also, I noticed my hair seems oily at the roots as if someone had put baby oil or olive oil in there. Is this normal? Will it go away? I'm very concerned and not sure if this means I should be taking accutane again.

Btw, I took accutane for my oily skin (I was ridiculously oily) and I was on 20mg a day for four months.

Thanks!

Link to comment
Share on other sites

Are you male or female?

I am female o:

Did you stop taking birth control pill after quitting accutane? Sometimes that can cause increased oilyness. I know it did for me.

Link to comment
Share on other sites

Are you male or female?

I am female o:

Did you stop taking birth control pill after quitting accutane? Sometimes that can cause increased oilyness. I know it did for me.

I wasn't on bc while on accutane, but I have taken bc before and that did not help me either

Link to comment
Share on other sites

Hi!

First off, I'm sorry that your oily skin has returned post tane.. I was in the same exact position a few years back; I was VERY oily prior to Accutane and I finished my 1st course and was oil free for about 5-6 months, after my 2nd course the oil returned in about a month similar to yourself--it was thick and really greasy like you described as well.

I did end up taking Accutane for a few years continuously after those 2 courses and when I stopped then, the oil also came back within a month but it was no where near the amount I had previously. It was still probably on the thicker end of the spectrum BUT MUCH less of it so it didn't feel like much.

I'm currently doing a blog on here if you'd like to check it out. I'm experimenting with different anti-androgen supplements and such to see if that helps me out.. I suspect my oily skin is due to high levels of androgens in my body--though I have never had a test done to prove that.

Goodluck!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×